Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 7, 2016, 3:55 PM EDT for Broward County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 3:55 PM EDT (19:55 UTC)
- Expired
- Aug 7, 2016, 5:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 93 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2615 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314
WWUS82 KMFL 071955
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
355 PM EDT SUN AUG 7 2016
FLZ067-068-071>074-168-172-173-072100-
COASTAL MIAMI DADE COUNTY FL-COASTAL PALM BEACH COUNTY FL-
COASTAL BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METRO PALM BEACH COUNTY FL-METROPOLITAN MIAMI DADE FL-
355 PM EDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND WINDS UP TO 55 MPH FOR EASTERN BROWARD...EASTERN PALM BEACH AND
NORTHEASTERN MIAMI-DADE COUNTIES UNTIL 500 PM EDT...
* AT 353 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CALOOSA TO 11 MILES
SOUTHWEST OF LOXAHATCHEE NWR TO TAMARAC TO KENDALE LAKES...AND
MOVING NORTHWEST AT 10 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS UP TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...
MIRAMAR...CORAL SPRINGS...WEST PALM BEACH...POMPANO BEACH...
DAVIE...PLANTATION...SUNRISE...BOCA RATON...DEERFIELD BEACH...
BOYNTON BEACH...DELRAY BEACH...TAMARAC...WELLINGTON...
JUPITER AND MARGATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2642 8003 2604 8009 2556 8027 2568 8055
2615 8044 2643 8048 2660 8039 2696 8028
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 1953Z 153DEG 8KT 2693 8021 2642 8039 2621 8027 2569
8043
$$
ALMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:56 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 7, 1:56 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Miami FL 156 PM EDT SUN AUG 7 2016 .AVIATION... Sea breeze convergence is occurring along the inland east coast region with cloud streaks marked on visible satellite. Forecast still on track for VCTS to affect most east coast TAF sites after 0718Z. Highest confidence of occurrence along northern extent, so have included a tempo group at KPBI. Threats from these storms will be cloud to ground lightning and brief gusty winds, mainly in the 20-30 KT range, and reduced vis. Activity will dissipate after 08/0200Z. The 5-10 KT sea breeze at KAPF will continue through around 08/0100Z, then decrease. VCTS conds may approach from the west after 08/0000Z, but confidence of occurrence remains low to moderate. && .PREV DISCUSSION... /issued 1016 AM EDT SUN AUG 7 2016/ UPDATE... Water vapor imagery continues to show a deep low pressure system located in the northeast Gulf of Mexico, which remains nearly stationary over the region. As noted on the 12Z sounding, south and southwest winds exist across South Florida in the lower and mid levels, out ahead of the aforementioned feature. As with yesterday, light steering flow of 5-10 KT and a PWAT of nearly 2.0 inches will elevate the threat of slow moving storms and localized flooding. With a freezing level of above 15,000 feet, hail does not appear to be a great threat. Good instability, modified CAPE of nearly 4000 J/KG this afternoon, and a relatively cold 500 mb temp of -7.0 C, will lead to the possibility of a couple strong storms near severe levels today. As the sea breeze convergence develops, southwest flow will concentrate the greatest coverage of storms along the eastern portion of South Florida through this evening. Pops have been lowered slightly along the Gulf coast this afternoon, with anticipation a higher storm coverage further east. Due to the pronounced cloud cover in western portions of the CWA this morning, have lowered maximum temps in the area by a couple of degrees. Otherwise, forecast appears on track. PREV DISCUSSION... /issued 439 AM EDT SUN AUG 7 2016/ DISCUSSION... Today-Tuesday...overall synoptic scenario consists of a large high pressure system dominating most of the western Atlantic, with its western edge just east of the Florida Atlantic coast. Meanwhile, a surface low and an associated trough linger over the northeast corner of the Gulf and into the Florida Big Bend area. A third feature consists of an upper level low centered near the central Bahamas. The combination of these major synoptic features will result in continued deep layer moisture advection across South Florida as the flow between the low in the Gulf and the western edge of the Atlantic high will remain from the south- southwest today. Model PWATS show increasing values to around 2 inches or more, coinciding with afternoon daytime heating and cool-enough temps aloft for widespread showers to develop across the area. Thunderstorms are likely over most of the east coast metro areas, and overall chances across South Florida are at the 50-60 percent range this afternoon. The combination of increasing mid level instability, streaming moisture from the south-southwest, daytime heating and eventual collision of outflow boundaries will provide favorable conditions for organized convective activity. Some storms will become strong with a few cells possibly producing near severe gusty winds. A similar weather pattern is expected on Monday with convection again favoring the eastern half of South Florida. Coverage will likely become even more widespread Tuesday afternoon with 60% POPs across much of the area as the trough near the Big Bend area pushes further south. This will collapse pressure gradients and keep flow on the lighter category with sea breezes/outflow boundaries driving convection in the afternoon and early evening hours. Wednesday-Saturday...global models are gradually showing better agreement between their long term solutions with the low over the northeast Gulf, or its remnants, finally pushing further north on Wednesday while weakening. The Atlantic ridge should expand further west, get closer to the Florida peninsula and start bringing a more stable air mass during the second half of the work week. It will also bring back a more southeasterly to easterly flow. However, there will be enough lingering low level moisture for scattered to numerous thunderstorms to develop each afternoon. MARINE... Expect current southerly to southwesterly winds of 15 knots or less to continue through Monday, then becoming generally southeasterly from Monday night through the rest of the work week. Regional seas should remain at 2 feet or less through the forecast period. Light southerly winds this morning will increase to 5 to 10 knots today with sw sea breeze developing at APF by late morning. Otherwise, light southerly and southeasterly breezes will continue tonight. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 74 88 77 91 / 50 60 30 50 Fort Lauderdale 77 88 78 90 / 50 60 40 40 Miami 77 89 79 91 / 40 60 40 50 Naples 78 87 77 90 / 40 40 40 50 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && UPDATE...27/JT LONG TERM....17/AR AVIATION...27/JT
Hazardous weather outlook, Aug 7, 10:28 AM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1028 AM EDT SUN AUG 7 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080230- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 1028 AM EDT SUN AUG 7 2016 ...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY... ...LIGHTNING AND LOCALLY HEAVY RAIN MAIN CONCERNS... ...STRONGEST STORMS WITH GUSTS IN EXCESS OF 45 MPH POSSIBLE... ...SLIGHT RISK OF WATERSPOUTS ALONG ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO LOCALLY NUMEROUS SHOWERS AND STORMS ARE FORECAST TO DEVELOP MAINLY THIS AFTERNOON THROUGH THE EARLY EVENING HOURS ACROSS SOUTH FLORIDA. STRONGEST ACTIVITY WILL IMPACT INTERIOR AND EASTERN PORTIONS OF SOUTH FLORIDA INCLUDING PORTIONS OF THE EAST COAST METRO AREAS. MAIN CONCERNS WITH ACTIVITY WILL BE FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAIN, AND STRONG GUSTY WINDS. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS MAINLY ACROSS THE ATLANTIC WATERS TODAY. WIND: STRONGEST STORMS COULD BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45-55 MPH. FLOODING: SLOW MOVING STORMS COULD LEAD TO LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO LOCALLY NUMEROUS PRIMARILY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH FLORIDA THROUGH MUCH OF THE WEEK. EMPHASIS WILL BE INTERIOR AND EASTERN PORTIONS OF SOUTH FLORIDA EARLY IN THE WEEK SHIFTING SLIGHTLY TO INTERIOR AND WESTERN PORTIONS TOWARDS THE MIDDLE/LATTER PART OF THE WEEK. LIGHTNING WILL BE THE PRIMARY THREAT WITH ANY THUNDERSTORMS. OTHER CONCERNS INCLUDE PERIODS OF HEAVY RAIN AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 7, 3:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
355 PM EDT SUN AUG 7 2016
FLZ067-068-071>074-168-172-173-072100-
COASTAL MIAMI DADE COUNTY FL-COASTAL PALM BEACH COUNTY FL-
COASTAL BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METRO PALM BEACH COUNTY FL-METROPOLITAN MIAMI DADE FL-
355 PM EDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND WINDS UP TO 55 MPH FOR EASTERN BROWARD...EASTERN PALM BEACH AND
NORTHEASTERN MIAMI-DADE COUNTIES UNTIL 500 PM EDT...
* AT 353 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CALOOSA TO 11 MILES
SOUTHWEST OF LOXAHATCHEE NWR TO TAMARAC TO KENDALE LAKES...AND
MOVING NORTHWEST AT 10 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS UP TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...
MIRAMAR...CORAL SPRINGS...WEST PALM BEACH...POMPANO BEACH...
DAVIE...PLANTATION...SUNRISE...BOCA RATON...DEERFIELD BEACH...
BOYNTON BEACH...DELRAY BEACH...TAMARAC...WELLINGTON...
JUPITER AND MARGATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2642 8003 2604 8009 2556 8027 2568 8055
2615 8044 2643 8048 2660 8039 2696 8028
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 1953Z 153DEG 8KT 2693 8021 2642 8039 2621 8027 2569
8043
ALMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:04 PM EDT | Special Weather Statement | MFL | Broward | 56 min |
| Aug 7, 4:29 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Aug 7, 5:17 PM EDT | Special Weather Statement | MFL | Broward | 58 min |
| Aug 7, 6:51 PM EDT | Special Marine Warning | MFL | 24 min | |
| Aug 7, 6:56 PM EDT | Special Weather Statement | MFL | Glades | 49 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.